Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Jonny_5

I know I know...accutane + doxy

Recommended Posts

So i've read you are not suppoed to take doxy while on accutane but my ONLY question is, how bad is it actually to take both? I'm on my 7th days of my accutane course and for the past 3 days i've been taking my doxy at least once a day because the 2nd day into my accutane course i started to breakout. I cannot handle breaking out again after doxy had kept me clear for so long, so i'm just wondering, what am i really risking taking both medications? Thanks in advance.

Share this post


Link to post
Share on other sites

You shouldn't be taking any other medication without your doctors consent. It seems like such a small thing, but Accutane is hard on your body!

Most people have to suffer the Initial Breakout, but it's WORTH IT! You're going to be stoked when you get through it.

Taking both drugs is going to severely dry out your skin.

Talk to your doctor, it's not something we can answer for you!

Share this post


Link to post
Share on other sites

its hard on your liver and kidneys. 2 of the most vital organs in the body after your brain and heart. taking anything more than accutane will be detrimental to your organs.

Share this post


Link to post
Share on other sites
So i've read you are not suppoed to take doxy while on accutane but my ONLY question is, how bad is it actually to take both? I'm on my 7th days of my accutane course and for the past 3 days i've been taking my doxy at least once a day because the 2nd day into my accutane course i started to breakout. I cannot handle breaking out again after doxy had kept me clear for so long, so i'm just wondering, what am i really risking taking both medications? Thanks in advance.

It is an extremely bad idea, especially because you are drinking 5 times per week.

I honestly hope this guy is a troll.

Edited by jimmy188

Share this post


Link to post
Share on other sites

It has been known to cause brain swelling. Listen to your doctor, they didn't go through so many years of schooling to be undermined by a forum!

Share this post


Link to post
Share on other sites

Dude...BAD. DON'T DO IT!

A combo of Accutane + any of the tetracycline antibiotics (i.e. tetracycline, doxycycline, minocycline) can increase the chance that you will experience increased pressure in your BRAIN. This increased pressure in the brain can manifest as headaches, nausea, vomiting, blurred vision and visual disturbances. If this condition occurs and is ignored it can actually become life-threatening.

DON'T do it! You're on Acctane, the IB may very likely be one of your last big breakouts ever. I know it's tough but now is the time when there really IS light at the end of the tunnel!

Share this post


Link to post
Share on other sites
So i've read you are not suppoed to take doxy while on accutane but my ONLY question is, how bad is it actually to take both? I'm on my 7th days of my accutane course and for the past 3 days i've been taking my doxy at least once a day because the 2nd day into my accutane course i started to breakout. I cannot handle breaking out again after doxy had kept me clear for so long, so i'm just wondering, what am i really risking taking both medications? Thanks in advance.

First of all why are you on accutane if "doxy kept you clear for so long" ? ? ? ?

After reading your "accutane and liquor" post and now this?

It's clear that no matter what provisions there may be, you insist on breaking the rules. Apparently your quest for clearer skin is not a serious one to begin with if you're having concerns about the consequences of your actions. As if the ACCUTANE ALONE isn't enough of a risk.

Pure recklessness.

Share this post


Link to post
Share on other sites

Seeing as though everyone who replied said it was a bad idea I'll be stopping the doxy with the accutane. The thing is my Dr didn't give me any warnings about taking both drugs together, he only told me to stop the doxy and begin the accutane. I'm on day 8 of my course and I'm finally starting to see my skin dry up which for the most part is good since I'm used to having super oily skin.

Share this post


Link to post
Share on other sites
So i've read you are not suppoed to take doxy while on accutane but my ONLY question is, how bad is it actually to take both? I'm on my 7th days of my accutane course and for the past 3 days i've been taking my doxy at least once a day because the 2nd day into my accutane course i started to breakout. I cannot handle breaking out again after doxy had kept me clear for so long, so i'm just wondering, what am i really risking taking both medications? Thanks in advance.

First of all why are you on accutane if "doxy kept you clear for so long" ? ? ? ?

After reading your "accutane and liquor" post and now this?

It's clear that no matter what provisions there may be, you insist on breaking the rules. Apparently your quest for clearer skin is not a serious one to begin with if you're having concerns about the consequences of your actions. As if the ACCUTANE ALONE isn't enough of a risk.

Pure recklessness.

While doxy kept me clear it's been a broken record being on anti biotics for me so my Dr knew that after stopping doxy my acne would return. I know i must sound like the biggest idiot ever Seeing as though i continue to drink on accutane and take doxy but it is what it is and i know that when my course is over I'll be perfectly fine. I believe that the ones who think and stress about the horrible side effects of accutane are the ones who end up with them.

Share this post


Link to post
Share on other sites
Seeing as though everyone who replied said it was a bad idea I'll be stopping the doxy with the accutane. The thing is my Dr didn't give me any warnings about taking both drugs together, he only told me to stop the doxy and begin the accutane. I'm on day 8 of my course and I'm finally starting to see my skin dry up which for the most part is good since I'm used to having super oily skin.

Read the drug insert that came with your Accutane. It's stated and explains why.

Doctors don't have time to tell you everything about any drug so it's wise to read drug inserts.

Share this post


Link to post
Share on other sites

He instructed you to stop doxy for a reason and If you still intended on taking it while on accutane you should have asked for his input......And no you're not an idiot. Just make sensible decisions.

Hope everything works out.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×